Alert archive / Georgia / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Sep 29, 2014, 1:35 PM EDT for Evans County, Tattnall County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2014, 1:35 PM EDT (17:35 UTC)
- Expired
- Sep 29, 2014, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WGUS52 KCHS 291735 FFWCHS GAC109-267-292030- /O.NEW.KCHS.FF.W.0027.140929T1735Z-140929T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 135 PM EDT MON SEP 29 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA... CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA... * UNTIL 430 PM EDT * AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY RAIN EXTENDING FROM HUGELAND AND MIDWAY SOUTH TO GLENNVILLE AND TISON. THE RAIN IS NEARLY STATIONARY. UP TO 4 INCHES OF RAIN HAS FALLEN IN A FEW AREAS OVER THE PAST TWO HOURS. ANOTHER 2 TO 3 INCHES COULD FALL THROUGH 430 PM...RESULTING IN SIGNIFICANT FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. * FLASH FLOODING IS EXPECTED IN AND AROUND... GLENNVILLE...MENDES...MIDWAY...JENNY...HUGHLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF SMALL CREEKS...ROADWAYS AND LOW-LYING FARMLAND. TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. && LAT...LON 3214 8208 3215 8183 3189 8190 3192 8211 $$
2 follow-up statements
179 WGUS72 KCHS 291829 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 229 PM EDT MON SEP 29 2014 GAC109-267-292030- /O.CON.KCHS.FF.W.0027.000000T0000Z-140929T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATTNALL GA-EVANS GA- 229 PM EDT MON SEP 29 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHWESTERN EVANS AND CENTRAL TATTNALL COUNTIES... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. RAINFALL RATES WERE GRADUALLY DECREASING... BUT 2 TO 4 INCHES OF RAIN HAD ALREADY FALLEN WITHIN A RELATIVELY SHORT TIME THIS AFTERNOON. ONGOING RAIN WILL INHIBIT DRAINAGE OF WATER LEFT BY EARLIER HEAVY RAIN...AND THE THREAT FOR FLASH FLOODING WILL CONTINUE UNTIL 430 PM EDT. FLASH FLOODING IS EXPECTED IN AND AROUND GLENNVILLE...MENDES AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3214 8208 3215 8183 3190 8191 3192 8211 $$
717 WGUS72 KCHS 291921 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT MON SEP 29 2014 GAC109-267-291930- /O.CAN.KCHS.FF.W.0027.000000T0000Z-140929T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATTNALL GA-EVANS GA- 321 PM EDT MON SEP 29 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN EVANS AND CENTRAL TATTNALL COUNTIES... THE THREAT FOR VERY HEAVY RAIN AND FLASH FLOODING HAS ENDED. ALTHOUGH THE SIGNIFICANT FLOODING IS NO LONGER EXPECTED...DRAINAGE SYSTEMS AND CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3214 8208 3215 8183 3190 8191 3192 8211 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 12:51 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 29, 12:51 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT MON SEP 29 2014
...MORE ONE WET AND CLOUDY DAY ACROSS THE LOWCOUNTRY AND COASTAL
EMPIRE WITH A RISK FOR FLASH FLOODING...
.SYNOPSIS...
LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO WILL TRACK SOUTH OF
THE AREA NEAR THE GEORGIA/FLORIDA BORDER LATER TODAY...THEN SHIFT
OFFSHORE TONIGHT BEFORE MOVING FARTHER INTO THE ATLANTIC ON TUESDAY.
HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AND
THURSDAY...BEFORE A STRONG COLD FRONT MOVES THROUGH FRIDAY AND
FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD OVER THE REGION INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE IS BEGINNING TO PICK UP SPEED OVER THE NORTHEAST GULF
OF MEXICO EARLY THIS AFTERNOON WITH THE APPROACH OF A POTENT
SHORTWAVE THAT IS CURRENTLY DIGGING ACROSS THE OHIO AND TENNESSEE
VALLEYS. THE LOW WILL GRADUALLY CONSOLIDATE OFF THE NORTHEAST
FLORIDA COAST ALONG THE OLD COASTAL FRONT THAT IS CURRENTLY
SITUATED JUST OFFSHORE. A LOW-LEVEL CONVERGENCE AXIS IS STEADILY
STRENGTHENING AHEAD OF THE LOW WHICH WILL WILL EVENTUALLY PIVOT
INTO THE COASTAL WATERS...FAR SOUTHERN SOUTH CAROLINA AND INTO
INTERIOR SOUTHEAST GEORGIA OVER THE NEXT FEW HOURS. THIS COMBINED
WITH HIGH MOISTURE VALUES AND INCREASING UPPER DIFLUENCE AHEAD OF
THE APPROACHING SHORTWAVE SHOULD RESULT IN A STEADILY INCREASE IN
THE COVERAGE AND INTENSITY OF RAIN THROUGH THE REMAINDER OF THE
AFTERNOON. THIS IS WELL SUPPORTED BY THE LATEST SET OF HIGH
RESOLUTION SHORT TERM MODELS...INCLUDING THE HRRR. HAVE ADJUSTED
HOURLY POPS ACCORDINGLY...BUT CATEGORICAL POPS OF 80-100 PERCENT
WERE GENERALLY MAINTAINED. QPF WAS ALSO INCREASED SLIGHTLY ALONG THE
ALTAMAHA RIVER...ESPECIALLY IN TATTNALL COUNTY WHERE TORRENTIAL
RAINS ARE CURRENTLY FALLING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...LOW PRESSURE WILL PASS BY TO THE SOUTHEAST AS THE UPPER
TROUGH SHIFTS TOWARD THE COAST. MOISTURE WILL BE DECREASING FROM
WEST TO EAST THIS EVENING AND SO WILL RAIN CHANCES. THERE COULD BE
SOME HEAVY RAINFALL/LOCALIZED FLOODING THROUGH THE EVENING ALONG
THE COAST...THUS THE FLOOD WATCH WILL REMAIN IN EFFECT UNTIL
MIDNIGHT. COOLER AIR WILL MOVE IN BY DAYBREAK TUESDAY...LOWER/MID
60S INLAND BUT STILL AROUND 70 ALONG THE COAST.
TUESDAY AND TUESDAY NIGHT...A MID AND UPPER LEVEL TROUGH AXIS
WILL BE SITUATED OVER THE EASTERN CAROLINAS AND EAST-CENTRAL
GEORGIA TUESDAY MORNING...BEFORE SHIFTING EAST LATER IN THE DAY
AND GETTING REPLACED BY A MORE ZONAL FLOW. AT THE SURFACE...LOW
PRESSURE WILL BE POSITIONED JUST OFF THE SOUTHEAST COAST TUESDAY
MORNING...BUT WILL STEADILY SHIFT FARTHER INTO THE ATLANTIC AS THE
DAY PROGRESSES. AS THE LOW PULLS AWAY...HIGH PRESSURE WILL BEGIN
TO BUILD INTO THE REGION LATER TUESDAY AND TUESDAY NIGHT. A FEW
SHOWERS COULD LINGER NEAR THE COAST TUESDAY MORNING...BUT DRIER
AIR WILL FILTER IN BEHIND THE DEPARTING LOW BRINGING AN END TO ALL
SHOWERS IN THE AFTERNOON. TEMPERATURES SHOULD RESPOND TO SOME
CLEARING IN THE AFTERNOON BY WARMING TO HIGHS AROUND 80 OR EVEN IN
THE LOWER 80S. LOWS TUESDAY NIGHT SHOULD BE IN THE LOWER TO MID
60S.
WEDNESDAY AND THURSDAY...MID AND UPPER LEVEL RIDGING WILL GRADUALLY
BUILD OVER THE REGION THROUGH THURSDAY AS SURFACE HIGH PRESSURE
PREVAILS FROM THE NORTH. A RETURN FLOW ALONG THE SOUTHERN PERIPHERY
OF THE HIGH COULD RESULT IN SOME INCREASED CLOUD COVER OVER
SOUTHEAST GEORGIA DURING THE PERIOD...BUT ANY SHOWERS SHOULD STAY
SOUTH OF THE AREA. DAYTIME HIGHS AWAY FROM THE IMMEDIATE COAST WILL
BE IN THE MID 80S...WITH PERHAPS SOME UPPER 80S POSSIBLE WELL
INLAND. LOWS THURSDAY MORNING WILL BE IN THE LOWER TO MID 60S AWAY
FROM THE WARMER BEACHES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN VERY GOOD AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN...LEADING TO HIGHER THAN NORMAL CONFIDENCE IN THE
FORECAST FOR THE LONG TERM PERIOD. A STRONG COLD FRONT WILL QUICKLY
ADVANCE TOWARD THE AREA FROM THE WEST THURSDAY NIGHT AND
FRIDAY...PASSING THROUGH SOMETIME LATE FRIDAY INTO FRIDAY NIGHT.
DEEP MOISTURE AND STRONG FORCING ASSOCIATED WITH THE PASSING FRONT
WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO
FRIDAY NIGHT...WITH THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO
BE STRONG. A REINFORCING COLD FRONT WILL THEN DROP THROUGH FROM THE
NORTH SATURDAY AND SATURDAY NIGHT...USHERING DRY AND SIGNIFICANTLY
COOLER WEATHER INTO THE FIRST PART OF NEXT WEEK.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
KCHS...MVFR CONDITIONS LIKELY TO CONTINUE INTO THE EARLY EVENING
HOURS BEFORE CIGS LOWER CLOSE TO IFR. PERIODS OF LIGHT RAIN ARE
LIKELY...BUT SIGNIFICANT IMPACTS ARE NOT EXPECTED ATTM. THERE IS A
CHANCE FOR LIFR CIGS TO DEVELOP EARLY TUESDAY MORNING AS LOW
PRESSURE BEGINS TO PULL AWAY FROM THE AREA...BUT CONFIDENCE IS NOT
HIGH ENOUGH THIS FAR OUT TO INCLUDE A MENTION. EXPECT IMPROVING
CONDITIONS AFTER SUNRISE TUESDAY.
KSAV...IFR CONDITIONS TO PERSIST WITH LIGHT TO MODERATE RAINS
MOVING INTO THE TERMINAL. IT APPEARS RAIN WILL LINGER WELL INTO
THE EVENING HOURS WITH CONDITIONS TEETERING BETWEEN IFR AND LIFR.
OPTED TO MAINTAIN LOW-END IFR FOR NOW. PREVAILING IFR WILL LINGER
THROUGH THE NIGHT AS LOW PRESSURE BEGINS TO PULL AWAY. EXPECT
IMPROVING CONDITIONS AFTER SUNRISE TUESDAY.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CEILINGS/VISIBILITIES WILL
BE POSSIBLE INTO TUESDAY MORNING ALONG WITH A FEW LINGERING SHOWERS
AS LOW PRESSURE MOVES AWAY FROM THE SOUTHEAST COAST. VFR CONDITIONS
WILL THEN PREVAIL LATER TUESDAY THROUGH THURSDAY. REDUCED CEILINGS
AND/OR VISIBILITIES ARE POSSIBLE FRIDAY WITHIN SCATTERED SHOWERS
AND THUNDERSTORMS ACCOMPANYING A PASSING COLD FRONT.
&&
.MARINE...
TODAY/TONIGHT...A COASTAL TROUGH OF LOW PRESSURE WILL REMAIN OVER
THE COASTAL WATERS TODAY BEFORE WEAKENING TONIGHT AS LOW PRESSURE
TRACKS TO THE SOUTHEAST. WINDS SHOULD REMAIN MOSTLY NORTHEAST
THROUGH THE PERIOD AT OR BELOW 15 KT WITH SEAS UP TO 4 FT BEYOND
20 NM.
TUESDAY THROUGH SATURDAY...CONDITIONS SHOULD REMAIN BELOW SMALL
CRAFT ADVISORY LEVELS THROUGH THE PERIOD. LOW PRESSURE OFF THE
SOUTHEAST COAST WILL SHIFT FARTHER INTO THE ATLANTIC ON TUESDAY.
STRONG NORTHEAST WINDS WILL OCCUR ON THE BACKSIDE OF THE LOW WITH
SPEEDS UPWARDS OF 15-20 RESULTING IN SEAS OF 3-5 FT. NORTHEAST WINDS
AND SEAS WILL DIMINISH TUESDAY NIGHT AS THE LOW CONTINUES TO PULL
AWAY. THE FLOW WILL BECOME MORE ONSHORE WEDNESDAY AND THURSDAY ALONG
THE SOUTHERN PERIPHERY OF HIGH PRESSURE BUILDING FROM THE NORTH.
WINDS WILL BE AROUND 10 KT OR LESS WITH SEAS OF 1-3 FT. SOUTHERLY
FLOW WILL STRENGTHEN ON FRIDAY AHEAD OF A COLD FRONT...WHICH WILL
PUSH OFFSHORE FRIDAY NIGHT. OFFSHORE FLOW WILL THEN PREVAIL ON
SATURDAY.
&&
.HYDROLOGY...
GUIDANCE IS TRENDING TO THE COAST AND ACROSS SE GA FOR THE GREATEST
RISK FOR FLOODING THROUGH THIS EVENING COINCIDENT WITH THE LOW-
LEVEL CONVERGENCE AXIS. BELIEVE THERE IS ENOUGH EVIDENCE THAT
FLASH FLOODING WILL NOT OCCUR FROM HAMPTON COUNTY INTO INLAND
BERKELEY COUNTY...SO THE FLASH FLOOD WATCH WILL BE CANCELLED FOR
HAMPTON-INLAND COLLETON-DORCHESTER AND INLAND BERKELEY WITH THE
EARLY AFTERNOON FORECAST CYCLE. LOCALIZED FLOODING...HOWEVER
REMAINS A POSSIBLY IN LOW-LYING AND POOR DRAINAGE AREAS. THE WATCH
REMAINS IN FORCE FOR THE REMAINDER OF THE FORECAST AREA. 1-3
INCHES WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES REMAIN
POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
TIDES CONTINUE TO RUN HIGHER THAN NORMAL AND GIVEN FAVORABLE
NORTH/NORTHEAST WINDS MOST OF THE TIME THE NEXT FEW DAYS TIDES
COULD REACH ADVISORY LEVELS...MAINLY AROUND CHARLESTON AND DURING
THE LATE MORNING/EARLY AFTERNOON HIGH TIDES.
&&
.EQUIPMENT...
THE DOWNTOWN CHARLESTON WEATHER SENSOR AT WATERFRONT PARK /KCXM/
REMAINS OUT OF SERVICE. HOURLY OBSERVATIONS AND DAILY CLIMATE
INFORMATION WILL NOT BE AVAILABLE UNTIL FURTHER NOTICE. IT IS
UNKNOWN WHEN THE SENSOR WILL BE RETURNED TO SERVICE...BUT PARTS
ARE ON ORDER.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR GAZ099>101-
114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ047>052.
MARINE...NONE.
&&
STHazardous weather outlook, Sep 29, 12:23 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1223 PM EDT MON SEP 29 2014 GAZ099>101-114>116-118-137-138-140-SCZ047-301630- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM- LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER- 1223 PM EDT MON SEP 29 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-SCZ040-042>045-301630- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- 1223 PM EDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. AMZ330-350-352-354-374-301630- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1223 PM EDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. GAZ117-119-139-141-SCZ048>052-301630- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1223 PM EDT MON SEP 29 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...TIDES WILL CONTINUE TO RUN ABOVE NORMAL GIVEN THE PERSISTENT NORTH TO NORTHEAST WINDS...POSSIBLY REACHING LEVELS HIGH ENOUGH TO CAUSE SOME MINOR SALTWATER INUNDATION AROUND THE TIMES OF THE AFTERNOON HIGH TIDES INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Sep 29, 9:02 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 AM EDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN FORT JOHNSON 32.75N 79.90W
09/29/2014 M4.27 INCH CHARLESTON SC MESONET
&&
EVENT NUMBER CHS1401087Local storm report, Sep 29, 9:08 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
908 AM EDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN KIAWAH ISLAND 32.61N 80.08W
09/29/2014 M2.73 INCH CHARLESTON SC MESONET
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER CHS1401085Local storm report, Sep 29, 10:12 AM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 AM EDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HEAVY RAIN FOLLY BEACH 32.66N 79.92W
09/29/2014 M0.00 INCH CHARLESTON SC LAW ENFORCEMENT
EAST ASHLEY AVE CLOSED BETWEEN BLOCKS 4 AND 5. ROAD IS
PASSABLE...BUT BARRICADES HAVE BEEN PUT IN PLACE AS A
PRECAUTION.
&&
EVENT NUMBER CHS1401088Local storm report, Sep 29, 10:14 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 AM EDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN FOLLY BEACH 32.66N 79.92W
09/29/2014 M0.00 INCH CHARLESTON SC LAW ENFORCEMENT
INTERSECTION OF ASHLEY AVE AND CENTER STREET
FLOODED...BUT PASSABLE.
&&
EVENT NUMBER CHS1401089Local storm report, Sep 29, 1:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HEAVY RAIN FORT JOHNSON 32.75N 79.90W
09/29/2014 M4.62 INCH CHARLESTON SC MESONET
0107 PM HEAVY RAIN 2 SSW JAMES ISLAND 32.71N 79.95W
09/29/2014 M2.35 INCH CHARLESTON SC MESONET
0108 PM HEAVY RAIN 1 WNW FOLLY BEACH 32.67N 79.94W
09/29/2014 M3.83 INCH CHARLESTON SC MESONET
0109 PM HEAVY RAIN KIAWAH ISLAND 32.61N 80.08W
09/29/2014 M3.16 INCH CHARLESTON SC MESONET
0112 PM HEAVY RAIN 6 SSE KIAWAH ISLAND 32.54N 80.03W
09/29/2014 M2.24 INCH AMZ350 SC MESONET
&&
EVENT NUMBER CHS1401090
EVENT NUMBER CHS1401091
EVENT NUMBER CHS1401092
EVENT NUMBER CHS1401093
EVENT NUMBER CHS1401094Local storm report, Sep 29, 1:14 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
114 PM EDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN BERKELEY COUNTY AIRPORT 33.19N 80.04W
09/29/2014 M2.07 INCH BERKELEY SC AWOS
&&
EVENT NUMBER CHS1401095The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:54 AM EDT | Flash Flood Watch | CHS | Bulloch, Candler, Effingham, Evans, Long, Tattnall | 15 hr |
| Sep 29, 11:36 AM EDT | Areal Flood Advisory | CHS | Tattnall | 84 min |
| Sep 29, 12:54 PM EDT | Areal Flood Advisory | CHS | Evans, Tattnall | 81 min |
| Sep 29, 2:35 PM EDT | Areal Flood Advisory | CHS | Bryan, Evans, Liberty, Long, Tattnall | 85 min |
Nearby
Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.